MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the patient's log files were submitted for interrogation due to a pump stop event, which occurred sometime on 23sep2024.The patient did not experience any symptoms as a result of the pump off event.The patient was to continue with normal post operative care.Following review of the submitted log files by tech services, it appeared there was a pump stop event on 23sep2024 at 15:32 due to an intentional pump stop being activated on the system monitor.There were no other unusual events in the log file event history.
 
Additional Manufacturer Narrative
Section a4 - updated.Section b5 - updated.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section a4 - patient weight not provided.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported the patient's log files were submitted for interrogation due to a pump stop event, which occurred sometime on (b)(6) 2024.Following review of the submitted log files by tech services, it appeared there was a pump stop event on (b)(6) 2024 at 15:32 due to an intentional pump stop being activated on the system monitor.There were no other unusual events in the log file event history.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed.The submitted controller event log file contained data spanning 9 days (17sep2024 ¿ 25sep20224 per the timestamps).The log file captured the pump stop command being received from the system monitor at 15:32:44 on 23sep2024, resulting in the pump stopping.The log file captured pump off and low flow hazard alarms associated with the pump stop event, as intended.The pump was started again at 15:32:48 and ramped up to the set speed as intended.The remainder of the log file captured the pump operating within the expected range without issue.No other notable alarms were active in the log file.It was reported that additional details regarding the pump stop were not able to be provided.The system monitor was not returned for evaluation.The root cause of the reported event could not be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records could not be reviewed as the serial number of the product is unknown.Heartmate 3 instructions for use (ifu) (rev.C) section 4 ¿system monitor¿ explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed." heartmate 3 patient handbook (rev.D), under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) (rev.C), under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.Heartmate 3 instructions for use (ifu) (rev.C) section f entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 instructions for use (ifu) (rev.C) section 8 "equipment storage and care" describe how to care for and clean all equipment.Heartmate 3 patient handbook (rev.D) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20441363
Report Number2916596-2024-06556
Device Sequence Number20831853
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/15/2024
11/25/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/04/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight89 KG